Ask an expert
Question

14 Aug 2010

Pregnant or not?
I took the pill for about 5 years. A few days (5th - 7th) before my period started I had unprotected intercourse. From the a day or two after I had sex, I started to get heartburn, nausea and headaches.
I stopped using it on the 4th Aug on the 8th my period started, it lasted the same as when I used the pill, my period stopped the 12th about. Today (14th) I notice some spotting (Brownish discharge). And the heartburn and nausea has returned. Is this okay?
Can I be pregnant or is this syptoms of stopping the pill?
Answer 359 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

B

It can be possible that you are pregnant and I suggest that you do a pregnancy test. Please however, note that when you use a contraceptive for a long period of time and you stop taking it, your menstrual cycle can be abnormal and spotting is not unusual. This in turn can also cause nausea etc.

Regards





Dr Anrich Burger
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9433 votes
No
68% - 19974 votes
Vote